Alert archive / Kansas / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 22, 2009, 3:27 AM CDT for 13 counties in Kansas. It took effect at Mar 22, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:27 AM CDT (08:27 UTC)
- In effect from
- Mar 22, 2009, 12:00 PM CDT
- Expired
- Mar 22, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 220827 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 327 AM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-082-221630- /O.UPG.KICT.FW.A.0006.090322T1700Z-090323T0000Z/ /O.NEW.KICT.FW.W.0007.090322T1700Z-090323T0100Z/ /O.NEW.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN- 327 AM CDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...32...33...47...48...49...50...51...67...82. SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA FROM AROUND MIDDAY INTO EARLY THIS EVENING. THE GUSTY WINDS AND DRY CONDITIONS WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. IN ADDITION...ON MONDAY...STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE WIDESPREAD ACROSS THE REGION. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ068-083-091-092-221630- /O.NEW.KICT.FW.W.0007.090322T1700Z-090323T0100Z/ /O.NEW.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ HARVEY-SEDGWICK-HARPER-SUMNER- 327 AM CDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...68...83...91...92. SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA FROM AROUND MIDDAY INTO EARLY THIS EVENING. THE GUSTY WINDS AND DRY CONDITIONS WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. IN ADDITION...ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE WIDESPREAD ACROSS THE REGION. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ052-053-069-093-221630- /O.NEW.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ MARION-CHASE-BUTLER-COWLEY- 327 AM CDT SUN MAR 22 2009 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...52...53...69...93. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER POTENTIAL ON MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ JMC
3 follow-up statements
000 WWUS83 KICT 221610 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1110 AM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-068-082-083-091-092-230015- /O.CON.KICT.FW.W.0007.090322T1700Z-090323T0100Z/ /O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 1110 AM CDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...32...33...47...48...49...50...51...67...68...82...83 ...91...92. SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA FROM AROUND MIDDAY INTO EARLY THIS EVENING. THE GUSTY WINDS AND DRY CONDITIONS WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. IN ADDITION...ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE WIDESPREAD ACROSS THE REGION. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ052-053-069-093-230015- /O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ MARION-CHASE-BUTLER-COWLEY- 1110 AM CDT SUN MAR 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...52...53...69...93. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER POTENTIAL ON MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ ES/JMC
000 WWUS83 KICT 222035 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-068-082-083-091-092-230445- /O.CON.KICT.FW.W.0007.000000T0000Z-090323T0100Z/ /O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 335 PM CDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...32...33...47...48...49...50...51...67...68...82...83 ...91...92. SOUTHERLY WINDS OF 25 TO 35 MPH WILL PERSIST ACROSS THE AREA THROUGH EARLY THIS EVENING. THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. THE SOUTH WINDS WILL TAPER SOME LATER THIS EVENING. ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL BE WIDESPREAD ACROSS THE REGION. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH- CENTRAL KANSAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ052-053-069-093-230445- /O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ MARION-CHASE-BUTLER-COWLEY- 335 PM CDT SUN MAR 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...52...53...69...93. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER POTENTIAL ON MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ ES
000 WWUS83 KICT 230101 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 801 PM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-068-082-083-091-092-230915- /O.EXP.KICT.FW.W.0007.000000T0000Z-090323T0100Z/ /O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 801 PM CDT SUN MAR 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...32...33...47...48...49...50...51...67...68...82...83 ...91...92. TEMPERATURES HAVE DECREASED OVER THE LAST COUPLE OF HOURS ALLOWING RELATIVE HUMIDITIES TO INCREASE. IN ADDITION WIND SPEEDS HAVE DECREASED SLIGHTLY. THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 8 PM. ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL BE WIDESPREAD ACROSS THE REGION. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH- CENTRAL KANSAS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ052-053-069-093-230915- /O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/ MARION-CHASE-BUTLER-COWLEY- 801 PM CDT SUN MAR 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...52...53...69...93. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER POTENTIAL ON MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 22, 3:15 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 22, 3:15 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 AM CDT SUN MAR 22 2009 .DISCUSSION... MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL MONDAY-MONDAY NIGHT...STRONG WINDS/FIRE DANGER THIS AFTERNOON AND AGAIN MONDAY. TODAY-MONDAY NIGHT: WEAK SHORTWAVE TROF AXIS MOVING THRU THIS AM COULD GENERATE AREAS OF ACCAS OR PERHAPS AN ISOLATED SHOWER/T-STORM. OTHERWISE...MODELS REMAIN CONSISTENT SHOWING A MORE ROBUST SHORTWAVE EJECTING OUT OF THE STRONG DIGGING UPPER TROF IN THE SOUTHWEST. THIS FEATURE WILL REACH THE CENTRAL HIGH PLAINS AROUND 18Z...AND THEN SWEEP EWD ACROSS OUR AREA LATE THIS PM INTO TONIGHT. HIGHEST T-STORM CHANCES LOOK TO BE THIS EVE IN OUR AREA. SHEAR DOES NOT APPEAR FAVORABLE FOR SEVERE STORMS WITH THIS FEATURE. AN INCREASING PRESSURE GRADIENT (ASSOCIATED WITH SURFACE LOW DEVELOPING IN ERN CO) COUPLED WITH 45-50 KT 850 WINDS AND GOOD MIXING WILL YIELD STRONG/GUSTY SOUTHERLY WINDS IN CENTRAL/SOUTH CENTRAL KS BY THIS PM. A WIND ADVISORY/RED FLAG WARNING WILL BE NEEDED FOR GENERALLY ALONG/W OF I-135 CORRIDOR. GRADIENT AND LOW-LEVEL JET REMAIN QUITE STRONG TONIGHT...AND A FEW OF OUR NWRN-MOST COUNTIES (BY RSL/GBD) COULD CONTINUE TO EXPERIENCE WIND ADVISORY CRITERIA PAST DARK GIVEN THEIR HIGHER ELEVATION. AN INTENSE UPPER LOW WILL EJECT OUT OVER THE CENTRAL PLAINS MON INTO MON NIGHT...WITH STRONG UPPER JET SUPPORT AND MID-LEVEL COOLING LIKELY CONTRIBUTING TO STORM DEVELOPMENT ALONG/AHEAD OF THE ASSOCIATED DRYLINE AND COLD FRONT. SURFACE DEWPOINTS WILL NOT LIKELY EXCEED THE MID-UPPER 50S BY THE TIME THESE BOUNDARIES CLEAR SERN KS MON NGT. THEREFORE STILL LOOKS LIKE A MARGINAL INSTABILITY (500-1000 J/KG)/HIGH SHEAR SETUP. A FEW DISCRETE SUPERCELLS OR SMALL LINE SEGMENTS MAY INITIALLY FORM ALONG DRYLINE MON PM IN CNTRL SECTIONS...THEN WOULD ANTICIPATE A TRANSITION TO A SQUALL LINE MON NGT AS THE COLD FRONT OVERTAKES THE DRYLINE AND DEEP LAYER SHEAR VECTORS BACK TO MORE PARALLEL ALONG THE FRONT. THE VERY STRONG SOUTHERLY WINDS AGAIN MONDAY ALONG WITH BALMY TEMPS WILL MEAN EXTREME FIRE DANGER FOR CENTRAL/SOUTH CENTRAL KS. WILL NEED A FIRE WEATHER WATCH FOR THOSE AREAS AND A WIND ADVISORY WILL LIKELY BE REQUIRED AREAWIDE. TUESDAY-THURSDAY: COOLER AND DRIER AIR WILL INFILTRATE OUR AREA TUESDAY INTO TUESDAY NIGHT BEHIND THE DEPARTING STRONG UPPER LOW. GUSTY NWRLY WINDS EXPECTED TUESDAY WITH DECENT MIXING OCCURING SW OF THE UPPER LOW. MEDIUM RANGE MODELS SHOW NEXT UPPER TROF DIGGING INTO THE SOUTHWEST LATER WED INTO THURS. ONLY CHANGE IN FORECAST WAS TO SHOW SOME INCREASE IN CLOUDINESS LATER WED NIGHT INTO THURSDAY. GFS/ECMWF HINT AT POSSIBLE RAIN/SNOW MIX FOR CENTRAL KS FRI INTO FRI NIGHT WITH LESSER CHANCES FOR LIGHT RAIN ELSEWHERE. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 59 73 43 / 20 40 60 60 HUTCHINSON 74 59 75 43 / 30 40 60 50 NEWTON 72 59 73 44 / 20 40 60 60 ELDORADO 73 59 73 45 / 20 40 50 70 WINFIELD-KWLD 73 59 73 46 / 20 40 60 70 RUSSELL 76 57 74 37 / 30 40 60 30 GREAT BEND 75 57 74 38 / 30 40 60 30 SALINA 73 59 73 42 / 20 40 60 50 MCPHERSON 73 59 74 43 / 30 40 60 50 COFFEYVILLE 74 57 72 48 / 20 40 40 80 CHANUTE 73 56 72 48 / 20 40 40 80 IOLA 72 56 71 48 / 20 40 40 80 PARSONS-KPPF 73 56 72 49 / 20 40 40 80 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>051-067-068-082-083-091-092. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Mar 21, 7:53 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 753 PM CDT SAT MAR 21 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 753 PM CDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE. HOWEVER SOME SMALL HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXTREME FIRE DANGER IS EXPECTED BOTH SUNDAY AND MONDAY AFTERNOON OVER PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. AND VERY HIGH ELSEWHERE. A FIRE WEATHER WATCH HAS BEEN POSTED FOR SUNDAY AFTERNOON AND EVENING. HIGH OR VERY HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS ON TUESDAY THROUGH FRIDAY. VERY STRONG SOUTH WINDS ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS ARE EXPECTED ON SUNDAY. SEE THE LATEST WIND ADVISORY FOR DETAILS. THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH TUESDAY MORNING. A FEW STRONG STORMS ARE POSSIBLE SUNDAY NIGHT...BUT THERE IS A BETTER CHANCE OF STORMS ON MONDAY AFTERNOON INTO MONDAY NIGHT. ON MONDAY AFTERNOON AND EVENING...FAST MOVING STRONG STORMS ARE LIKELY... ALONG WITH AT LEAST A FEW SEVERE STORMS. THE PRIMARY THREATS ON MONDAY NIGHT WILL BE QUARTER SIZED HAIL AND 60 TO 70 MPH WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SUNDAY... HOWEVER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND MONDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:08 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more | 8 hr |
| Mar 22, 3:27 AM CDT | Fire Weather Watch | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 24 hr |
| Mar 22, 3:25 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 36 hr |
Nearby
Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.